Alabama, 2007

Damaging Winds in Alabama, June 5, 2007

June 5, 2007 · NWS TAE · 3 events in 2 counties and zones

Thunderstorms produced a few reports of hail and damaging winds across portions of southeast Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Thunderstorms produced a few reports of hail and damaging winds across portions of southeast Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 5, 7:30 AM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 5, 7:30 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EDT TUE JUN 5 2007

.DISCUSSION...
13Z WATER VAPOR AND H4 RUC ANALYSIS STILL SHOWING HIGHLY AMPLIFIED
PATTERN ACROSS THE CONUS FOR EARLY JUNE WITH LARGE SCALE TROUGH
COVERING ALMOST THE ENTIRE EASTERN HALF OF THE NATION. OUR FORECAST
AREA IS LOCATED ALONG THE SOUTHERN PERIPHERY OF THIS TROUGH KEEPING
LARGE SCALE CYCLONIC FLOW OVER THE SOUTHEAST U.S. EMBEDDED WITHIN
THE LARGE SCALE FLOW WE STILL SEE A SERIES OF MID LEVEL SHORTWAVE
IMPULSES MOVING WEST TO EAST ALONG THE NORTHERN GULF COAST. THE
FIRST IS SHOWN BY WV AND 12Z RUN ANALYSIS TO EXTEND FROM CENTRAL
GEORGIA DOWN TO OFF THE ALABAMA COASTLINE. THE LIFT FROM THIS
SHORTWAVE IS COMBINING WITH ABUNDANT LOW LEVEL MOISTURE TO PRODUCE
PRETTY GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS FROM THE COASTAL
WATERS UP INTO THE CORRIDOR FROM SOUTHERN GA...THROUGH THE BIG BEND
AND PORTIONS OF THE EASTERN FLORIDA PANHANDLE. 12Z KTLH SOUNDING
PROFILE NOT SHOWING THE GREATEST PROFILE IN TERMS OF LAPSE RATE BUT
IS SUFFICIENT TO KEEP SHOWERS/STORMS GOING WITH ONLY A SMALL AMOUNT
OF SURFACE HEATING WHICH WE ARE GETTING IN SPOTS THIS MORNING. THE
APPROACHING SHORTWAVE IMPULSE MAY EVEN HELP TO IMPROVE THESE LAPSE
RATES A BIT THROUGH THE MORNING. MID-LEVEL SPEED MAX (40-50KTS) IS
ALSO EXPECTED OVERHEAD THROUGH MUCH OF THE DAY. ALTHOUGH IS DOES NOT
RESULT IN BULK SHEAR LEVELS THAT ARE OFF THE CHARTS...IT DOES GIVE
VALUES BETWEEN 35-45KTS. THESE VALUES ARE SUFFICIENT TO SUPPORT
ORGANIZED STORM CLUSTERS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS. THE DEEP BUT THIN CAPE PROFILE WILL ALSO BE SUPPORTIVE OF
POSSIBLE VERY HEAVY RAINFALL WITH ANY STORMS RESULTING IN LOCALIZED
AMOUNTS BETWEEN 2 AND 3 INCHES. AT THIS TIME...THE WESTERN 2/3RDS OF
THE AREA REMAINS VERY DRY WITHOUT SIGNIFICANT MOISTURE FROM T.S
BARRY LAST WEEKEND. FOR THESE AREAS THE GROUND/STREAMS CAN GENERALLY
HANDLE THE RAINFALL...HOWEVER WILL MONITOR THE SITUATION AND MAKE
SURE EVEN MORE SIGNIFICANT TOTALS DO NOT OCCUR. THE NEXT IN A SERIES
OF SHORTWAVES IS NOW ANALYZED ACROSS EASTERN TEXAS/NORTHERN LA AND
WILL BE MAKING PROGRESS EAST THROUGH THIS AFTERNOON AND EVENING.
MORE SCATTERED SHOWERS AND STORMS ARE POSSIBLE AS THIS FEATURE
APPROACHES LATER TODAY. THERE IS A CHANCE THAT ESPECIALLY THE
WESTERN PART OF THE FORECAST AREA WILL SEE A BREAK IN THE ACTION
DURING THE VERY LATE MORNING AND EARLY AFTERNOON BETWEEN ROUNDS OF
CONVECTION. STILL EXPECTING HIGH TEMPERATURES GENERALLY IN THE
MIDDLE 80S TO NEAR 90 THIS AFTERNOON...BUT THE DIURNAL TEMPERATURE
RISE IS LIKELY TO BE DELAYED FOR SOUTHERN GA AND MUCH OF THE FLORIDA
BIG BEND THIS MORNING UNTIL THE CLOUD/TSTORMS COVERAGE DECREASES.

&&

.MARINE...BASED ON RECENT OBSERVATIONS, WEVE UPDATED ALL COASTAL
LEGS WITH AN EXERCISE CAUTION HEADLINE FOR TODAY. THE GRADIENT WILL
REMAIN TIGHT THROUGH MUCH OF THE DAYLIGHT HOURS THEN BEGIN TO RELAX
INTO WEDNESDAY. IN ADDITION TO THE ELEVATED WINDS TODAY...BOATERS
SHOULD BE PREPARED FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS MOVING WEST TO EAST ACROSS THE COASTAL WATERS. THE
BEST COVERAGE ACROSS THE WATERS LOOKS TO BE THIS MORNING INTO THE
EARLY AFTERNOON WITH MORE WIDELY SCATTERED ACTIVITY BY THE MID TO
LATE AFTERNOON.

&&

.AVIATION...
MVFR CEILINGS WILL BE COMMON DURING THE MORNING HOURS, ESPECIALLY AT
THE TERMINALS THAT GET THUNDERSTORMS. RAINFALL RATES WILL BE ON THE
HIGH SIDE, SO MOST SHOWERS WILL PRODUCE IFR VSBY RESTRICTIONS. PFN
AND TLH HAVE ALREADY SEEN SOME CONVECTION, AND MORE IS ON THE WAY.
VLD SHOULD ALSO GET SOME STORMS LATER THIS MORNING. SCATTERED STORMS
WILL HOLD OFF UNTIL AFTERNOON AT DHN AND ABY. MOST OF THE SHOWERS
AND STORMS WILL DISSIPATE SHORTLY AFTER 00Z LEAVING VFR CONDITIONS
PREVAILING AT THE TERMINALS. A BRIEF PERIOD OF MVFR VSBY WILL BE
POSSIBLE WED MORNING.

&&

.FIRE WEATHER....NO CONCERNS AT THIS TIME...ABUNDANT LOW LEVEL
MOISTURE WILL KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS
OVER THE NEXT SEVERAL DAYS.

AVIATION...WOOL
REST OF DISCUSSION...MROCZKA

&&

.PREV DISCUSSION...
231 AM EDT TUE JUN 5 2007

.SHORT TERM...LARGE SCALE TROUGH OVER THE EASTERN CONUS WILL
REMAIN IN PLACE TODAY WITH THE TROUGH AXIS EXTENDING SOUTH TO THE
CENTRAL GULF COAST. IMPULSES CONTINUE TO ROTATE THROUGH THE BASE
OF THE TROUGH WITH THE NEXT IN THE SERIES CURRENTLY MOVING THROUGH
LOUISIANA. CURRENT MOTION WILL BRING THIS FEATURE ACROSS THE
FORECAST AREA DURING THE MIDDLE OF THE DAY TODAY...HELPING TO
SPARK SCATTERED CONVECTION THIS AFTERNOON. 50KT+ SPEED MAX IS
ASSOCIATED WITH THIS VORTMAX AT 500MB WHICH WILL PROVIDE ENOUGH DEEP
LAYER SHEAR FOR SOME STRONG TO ISOLATED SEVERE STORMS...WITH THE
MAIN THREATS BEING DAMAGING WINDS AND HAIL. SPC HAS PUT THE AREA
BACK INTO A SLIGHT RISK FOR TODAY.

AS UPPER TROUGH WEAKENS ON WEDNESDAY...THE TRAIN OF IMPULSES WILL
HALT AS UPPER RIDGE BEGINS TO DEVELOP. ASSOCIATED SUBSIDENCE WILL
LIKELY LIMIT CONVECTION ON WEDNESDAY WITH TEMPS RISING INTO THE
LOWER 90S. UPPER RIDGE CONTINUES TO BUILD ACROSS THE AREA FOR
THURSDAY WITH TEMPERATURES CONTINUING TO WARM AND CONVECTION
REMAINING LIMITED.

.LONG TERM...UPPER RIDGE WILL BEGIN TO SHIFT WEST BY THE END OF
THE WEEK WITH A WEAK FRONT STALLING NORTH OF THE AREA. GUIDANCE
INDICATES A BIT MORE AVAILABLE MOISTURE BY FRIDAY AND SATURDAY
ALLOWING FOR A LITTLE BETTER COVERAGE OF AFTERNOON
CONVECTION...ESPECIALLY INLAND CLOSER TO THE STALLED FRONTAL
BOUNDARY. RIDGE LOOKS TO REESTABLISH OVERHEAD BY SUNDAY WARMING
THINGS UP AND DRYING THINGS OUT.

&&

.AVIATION...EXPECT VFR CONDITIONS TO CONTINUE TO PREVAIL INTO THE
EARLY MORNING HOURS ON TUESDAY. THERE IS A CHANCE OF A EARLY MORNING
SHOWER AT PFN AND SOME MVFR CIGS/VSBYS AT ALL AIRPORTS AROUND
SUNRISE. LATER ON TODAY...EXPECT MOSTLY VFR CONDITIONS EXCEPT TEMPO
CONDITIONS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON.

&&

.MARINE...GRADIENT REMAINS ENHANCED OVER THE WATERS BETWEEN LOW
PRESSURE OVER THE NORTHEAST AND HIGH PRESSURE EAST OF THE BAHAMAS.
THIS IS KEEPING WINDS CLOSE TO EXERCISE CAUTION CRITERIA. THIS
WILL PERSIST THROUGH TODAY BEFORE BUILDING RIDGE AT SFC AND ALOFT
ALLOWS GRADIENT TO COLLAPSE AND WINDS AND SEAS TO DROP OFF
SIGNIFICANTLY THROUGH THE REMAINDER OF THE WEEK. CURRENT OBS
SUGGEST EXERCISE CAUTION WILL BE NEEDED WITH MORNING PACKAGE. WILL
MONITOR FOR NEXT HOUR OR SO AND GO WITH THE TREND.

&&

.FIRE WEATHER...DEWPOINTS IN THE UPPER 60S AND LOWER 70S WILL KEEP
RH VALUES ABOVE CRITICAL LEVELS THROUGH THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  87  69  92  71  92 /  30  20  10  10  20
PANAMA CITY  85  73  88  74  88 /  30  20  10  10  30
DOTHAN       88  69  91  72  94 /  40  10  10  10  20
ALBANY       89  68  92  70  93 /  40  20  10  10  20
VALDOSTA     88  67  92  69  93 /  30  30  20  10  20
CROSS CITY   88  69  91  70  92 /  20  20  20  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

CAMP/WATSON
Hazardous weather outlook, Jun 5, 3:00 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT TUE JUN 5 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
500 AM EDT TUE JUN 5 2007 /400 AM CDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A MID LEVEL IMPULSE APPROACHING THE AREA WILL COMBINE WITH
AFTERNOON SEABREEZES AND A MODERATELY UNSTABLE ATMOSPHERE TO
PRODUCE SCATTERED THUNDERSTORMS FROM LATE THIS MORNING THROUGH THE
EVENING. INSTABILITY AND SHEAR PROFILES INDICATE THE POTENTIAL FOR
A FEW OF THESE STORMS TO BE STRONG TO POSSIBLY SEVERE. FOR THESE
REASONS MUCH OF THE FORECAST AREA IS NOW UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT FROM
ANY STRONGER STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL.

MODERATE SOUTHWEST FLOW THIS AFTERNOON WILL RESULT IN A HIGH RISK
OF RIP CURRENTS ALONG THE COAST OF THE FLORIDA PANHANDLE AND BIG
BEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE AREA LATE IN THE WEEK INTO THE WEEKEND.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

CAMP

In the hours before

Special weather statement, Jun 5, 9:43 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT TUE JUN 5 2007

FLZ011-GAZ155-051645-
JACKSON-SEMINOLE-
1143 AM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND SEMINOLE
COUNTIES...

* UNTIL 1245 PM EDT(1145 AM CDT)

AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MARIANNA...MOVING EAST AT
25 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTH OF DONALSONVILLE BY 1210 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 10:13 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT TUE JUN 5 2007

GAZ143-155-156-051645-
DECATUR-MILLER-SEMINOLE-
1213 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...MILLER AND
SEMINOLE COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 1245 PM EDT

AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTHEAST OF COLQUITT BY 1230 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 10:45 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT TUE JUN 5 2007

ALZ069-FLZ011-051730-
HOUSTON-JACKSON-
1145 AM CDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN HOUSTON AND
NORTHWEST JACKSON COUNTIES...

* UNTIL 1230 PM CDT

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF CHIPLEY...MOVING NORTHEAST AT
20 MPH.

THIS STORM WILL BE NEAR...
  COTTONWOOD BY 1215 PM CDT.

PEA TO DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 11:09 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 PM EDT TUE JUN 5 2007

GAZ127-128-051800-
TURNER-WORTH-
109 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN TURNER AND
NORTHERN WORTH COUNTIES...

* UNTIL 200 PM EDT

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SYLVESTER...MOVING
NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTHWEST OF ASHBURN BY 150 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Houston

When
June 5, 11:10 AM CST
Where
Houston County, Madrid
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.030, -85.400

Downed utility poles were reported in Madrid.

Thunderstorm Wind, Houston

When
June 5, 11:15 AM CST
Where
Houston County, Cottonwood
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
31.050, -85.300

Downed trees damaged two homes in Cottonwood.

Thunderstorm Wind, Geneva

When
June 5, 12:58 PM CST
Where
Geneva County, 2 mi SE of Fadette
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
31.030, -85.506

A few downed trees were reported just southeast of Fadette.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37791, 37792, 37793.